Thunderstorm Wind, Atkinson
- When
- March 12, 7:30 PM EST
- Where
- Atkinson County, Willacoochee
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.297, -82.880 (the zone’s center; the record gives no point)
Power line down and traffic lights out.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 12, 7:05 PM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 705 PM EST TUE MAR 12 2002 ...TORNADO WATCH THROUGH 11 PM... UPPER LEVEL LOW OVER LA (LOWER ALABAMA THAT IS) MOVING EAST ACROSS THE SOUTHEASTERN STATES WILL PROVIDE MID-UPPER VORTICITY AND A COLD POOL ALOFT. MEANWHILE...THE LOW LEVEL FLOW OFF OF APALACHEE BAY SHOULD PROVIDE ENOUGH LOW LEVEL INSTABILITY AND WARM AIR ADVECTION TO KEEP SEVERE THREAT GOING THROUGH 11 PM OR LATER. ALL PRODUCTS UPDATED FOR TORNADO WATCH 24. WILL STAY STATUS QUO WITH THE MARINE PACKAGE. WILL REISSUE AN UPDATED HAZARDOUS WEATHER OUTLOOK AT 9 PM WITH PROGRESS UPDATE ON CONVECTION. .JAX... .GA...SCA ALTAMAHA SOUND TO FERNANDINA BEACH OUT TO 60 NM. .FL...SCA FERNANDINA BEACH TO FLAGLER BEACH OUT TO 60 NM. SANDRIK
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-130230- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 345 PM EST TUE MAR 12 2002 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS REMAINDER OF THIS AFTERNOON AND TONIGHT... ...GOOD CHANCE OF RIP CURRENTS THIS AFTERNOON... AN APPROACHING COLD FRONT WILL TRIGGER THE DEVELOPMENT OF SCATTERED THUNDERSTORMS REMAINDER OF THIS AFTERNOON THAT WILL CONTINUE TONIGHT AS THE COLD FRONT CROSSES THE REGION. ISOLATED STORMS COULD BECOME SEVERE WITH HAIL AND STRONG WIND GUSTS THE MAIN THREAT. MOVE INSIDE AT THE FIRST SIGN OF THREATENING SKIES OR SOUNDS OF THUNDER. RAINFALL TOTALS OF 1 TO 2 INCHES ARE POSSIBLE IN ISOLATED SPOTS...ESPECIALLY ACROSS SOUTHEAST GEORGIA. SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SOUTHEAST WINDS OF 15 TO 20 MPH...AND SEAS UP TO 5 FEET WILL LEAD TO A GOOD CHANCE OF RIP CURRENTS AT AREA BEACHES REMAINDER OF THIS AFTERNOON. FOR SAFETY...SWIM ONLY AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
FLZ020>025-030>032-035-036- GAZ132>136-149>154-162>166-130200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 525 PM EST TUE MAR 12 2002 ...A TORNADO WATCH IS IN EFFECT THROUGH 11 PM... AN APPROACHING COLD FRONT AND UPPER LEVEL LOW PRESSURE CENTER WILL TRIGGER THE DEVELOPMENT OF SCATTERED THUNDERSTORMS REMAINDER OF THIS EVENING. STORMS MAY BECOME SEVERE WITH WIND GUSTS OF 70 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTING. ISOLATED TORNADOES ARE POSSIBLE. THESE STORMS HAVE A HISTORY OF PRODUCING SEVERE WEATHER OVER THE FLORIDA PANHANDLE. SPOTTER ACTIVATION IS REQUESTED AT THIS TIME IN THE SUWANNEE VALLEY OF NORTH FLORIDA AND ACROSS SOUTHEAST GEORGIA WEST OF A FARGO TO WAYCROSS TO BAXLEY LINE. SPOTTER ACTIVATION WILL LIKELY BE REQUESTED ACROSS THE REMAINDER OF THE WATCH AREA AS THE LINE ADVANCES EAST. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Power line down and traffic lights out.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5286758.